Oklahoma, 2017Flash Flooding in Oklahoma, June 2, 2017
June 2, 2017 · NWS OUN · 2 events in 1 county or zone
An area of thunderstorms formed in the early morning in central Texas, then expanded into southwest Oklahoma early on the 2nd. With high rain rates, these storms produced flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms formed in the early morning in central Texas, then expanded into southwest Oklahoma early on the 2nd. With high rain rates, these storms produced flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 2, 4:45 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 2, 4:45 AM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
545 AM CDT Fri Jun 2 2017
.AVIATION...
Some IFR conditions have developed this morning and these conditions
may linger across many of the sites for the next several hours. To
go along with this, expect to see an overall increase in thunder
from southwest toward the northeast through the morning into the
afternoon. Should see some improvement by afternoon with most TAF
sites with MVFR conditions. Most convective activity should
dissipate around or just before sunset with mainly VFR conditions.
30
&&
.PREV DISCUSSION... /ISSUED 328 AM CDT Fri Jun 2 2017/
.DISCUSSION...
Will continue to deal with weak shortwave trough over the area
today. Wind shear will be weak, but enough instability will be
present for at least a few strong storms to occur. As the storms
will be slow-moving, heavy rainfall will be the main impact and
some localized flooding is possible. Strong wind gusts and some
small hail will also be possible.
By Saturday afternoon into the first part of Sunday, we see a bit
better organized trough that will move southeast across the area.
This may result in more widespread activity, and activity that
lingers through the overnight period Saturday night. Again some
gusty winds and small hail may occur with the stronger storms as
well as isolated areas of flooding.
Should see a decrease in rain/storms by late Sunday as trough
finally moves southeast and ridging tries to build out into the
plains. Models continue to show northwest flow patten taking shape
next week with daily high plains convection that will make a run
east and southeast into the central and southern Plains. However,
more days than not, most locations will likely remain dry, but
will keep some low pops into at least mid-week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 79 65 81 66 / 50 30 50 40
Hobart OK 78 65 83 65 / 60 40 50 50
Wichita Falls TX 78 66 83 67 / 60 40 50 50
Gage OK 81 63 82 62 / 50 30 40 40
Ponca City OK 83 65 82 65 / 20 20 40 40
Durant OK 82 68 83 68 / 50 40 50 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
04/30
Hazardous weather outlook, Jun 2, 4:15 AM CST, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
515 AM CDT Fri Jun 2 2017
OKZ004>048-050>052-TXZ083>090-021930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
515 AM CDT Fri Jun 2 2017
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Isolated to scattered showers and thunderstorms will continue
across portions of western north Texas and southern Oklahoma this
morning. Locally heavy rainfall, brief bouts of lightning, and
gusty winds will accompany the strongest storms.
Shower and thunderstorm chances will increase through the day,
continuing into this evening and overnight. The greatest chances
will exist across southern and western Oklahoma into western
norther Texas. Widespread severe storms are not anticipated.
However, a few strong to severe storms may occur at times.
.Heavy Rainfall/Flooding...
Localized heavy rainfall and flooding are possible with
thunderstorm activity today and overnight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Thunderstorms...
Showers and thunderstorms will remain possible Saturday through
Wednesday across portions of Oklahoma and north Texas. Although
widespread severe storms are not expected, a few strong to severe
thunderstorms may occur, at times, through early next week.
.Heavy Rainfall/Flooding...
Localized heavy rainfall and flooding will be possible, mainly
Saturday through Sunday. Some locations may receive over 2 to
three inches of rainfall this weekend.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Kurtz
In the hours before
Local storm report, Jun 2, 7:59 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
859 AM CDT FRI JUN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD HAYNESVILLE 34.09N 98.92W
06/02/2017 WICHITA TX DEPT OF HIGHWAYS
STATE HIGHWAY 240 FROM HAYNESVILLE TO 2
MILES WEST OF HAYNESVILLE AND STATE HIGHWAY
25 NEAR AND NORTH OF HAYNESVILLE ARE BOTH
CLOSED DUE TO FLOODING.
&&
MADLocal storm report, Jun 2, 8:00 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 AM CDT FRI JUN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 4 ENE OKLAUNION 34.15N 99.08W
06/02/2017 WILBARGER TX DEPT OF HIGHWAYS
FM 370 CLOSED DUE TO WATER OVER ROAD.
&&
MADFlash Flood, Comanche
- When
- June 2, 8:48 AM CST to 11:48 AM CST
- Where
- Comanche County, 2.16 mi SSE of Lawton to 2.37 mi WSW of Lawton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.583, -98.371
Heavy flooding on most streets. Several vehicles stalled out.
Flash Flood, Comanche
- When
- June 2, 8:51 AM CST to 11:51 AM CST
- Where
- Comanche County, 1.95 mi NW of Lawton to 2 mi NW of Lawton
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.630, -98.414
Water rescue 16th and Lincoln.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in California, June 2 to 30, 2017$10 million · 1 event
- Flash Flooding and Damaging Winds in Texas, June 2 to 4, 2017$460,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in North Dakota, June 2, 2017$240,000 · 2 in hail · 19 events
- Flash Flooding and Hail in Texas, June 2 to 4, 2017$50,000 · 2.5 in hail · 8 events
- Hail and Damaging Winds in Minnesota, June 2, 2017$40,000 · 1 in hail · 6 events
- Flash Flood and Heavy Rain in Florida, June 2, 20171 injured · $30,000 · 2 events
- Flash Flooding and Heavy Rain in Mississippi, June 2, 2017$30,000 · 3 events
- Flash Flooding in Texas, June 2, 201715 events
- Hail and Damaging Winds in North Dakota, June 2, 2017$2,000 · 1.75 in hail · 9 events
- Hail and Damaging Wind in Minnesota, June 2, 20171.5 in hail · 3 events
- Flash Flooding in Texas, June 2, 20172 events
- Waterspouts in South Atlantic Coastal Waters, June 2, 20172 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708624, 708625.